I had a cervical erosion and i went to my doctors and had it removed (burnt off). I started reading about it on the internet and people say that it could have been caused by combined pill (i use microgynon 30). Im wondering now if i should stop taking the pill and change contraception. But on the other hand i dont wanna go for IUD. Please advice me.
Welcome to ehealthforum.
Cervical erosion is a normal phenomenon, especially during the ovulatory phase in younger women, pregnant women and those taking the oral contraceptive pill which increases the body total estrogen level. Various types of trauma can also cause cervical erosion. Sexual intercourse, tampons, insertion of other objects into the vagina can all cause trauma leading to erosion. Other causes include severe vaginal infections or STDS such as herpes or early syphilis. Forgetting to remove your tampon can also cause vaginal infections that can lead to cervical erosion. Occasionally vaginal douches or other chemicals such as contraceptive creams or foams may cause cervical erosion. Try to find the exact cause in your case and then discuss about the option and necessity to change the contraceptive method with your gynecologist.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.